Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Increased heart rate, dizziness after stopping Inderal. How long will this last?

Hi, I m a 25 yr old female, I was prescribed inderal for migranes by my neurologist , after going up to 20 mg the side effects started to get bad so he lowered it back to 10mg. Where I have been on it for a few months. Since then I have been taking nortriptyline for the headaches and it seems to be helping. I decided it was time to get off of the inderal as it was not helping, and my neuro agreed. He said to just stop taking it because it is such a small dose. Today has been my first day completely off of it and I feel terrible. My heart rate has increased, i feel dizzy/light headed and just plain dont feel well. My dr said that he didnt think that I would experience any withdrawl from such a small dose, but I dont know what else would cause this. How long does inderal withdrawl last? and is it common for someone to experience withdrawl from such a small dose?
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

It is not common to experience withdrawal symptoms after stopping inderal (propranolol), that too such a small dose.

I routinely prescribe inderal to my patients with migraine and tremors and many of them abruptly stop it. They do not experience the side effects as you have reported.

Part of your symptoms could also be due to anxiety. In any case, you should recover soon.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor